Format

Send to:

Choose Destination
See comment in PubMed Commons below
Postgrad Med J. 1980 May;56(655):356-8.

Amiodarone-induced thyrotoxicosis: four cases and a review of the literature.

Abstract

Hyperthyroidism is a rare side effect of amiodarone treatment. Four patients with this untoward effect are described One patient with mild hyperthyroidism before treatment with amiodarone, developed prolonged severe resistant thyrotoxicosis 6 months after initiation of this drug. A second patient with Wolf-Parkinson-White syndrome and paroxysmal atrial fibrillation was successfully stabilized with amiodarone for 18 months. However, the arrhythmia recurred and the thyroid function tests were found to be elevated. In 2 other patients only slight elevation of the thyroid function tests were found without clinical manifestations 4 months after treatment with amiodarone had been initiated.

PMID:
7443598
[PubMed - indexed for MEDLINE]
PMCID:
PMC2425617
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire Icon for PubMed Central
    Loading ...
    Write to the Help Desk